Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 33, NWS Pueblo, CO

June 13, 2009Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2009, 3:53 PM MDT for Las Animas County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2009, 3:53 PM MDT (21:53 UTC)
Expired
Jun 13, 2009, 5:00 PM MDT
In force
67 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 132153
SVRPUB
COC071-132300-
/O.NEW.KPUB.SV.W.0033.090613T2153Z-090613T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 500 PM MDT...

* AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF TRINCHERA...OR ABOUT 27 MILES EAST OF TRINIDAD...AND WAS
  MOVING TOWARD THE NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL
  LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3762 10352 3735 10326 3703 10403 3717 10417
TIME...MOT...LOC 2153Z 230DEG 29KT 3716 10400

$$
4 follow-up statements
000 
WWUS55 KPUB 132209
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT SAT JUN 13 2009

COC071-132300-
/O.CON.KPUB.SV.W.0033.000000T0000Z-090613T2300Z/
LAS ANIMAS CO-
409 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EASTERN LAS ANIMAS COUNTY...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER CENTRAL LAS ANIMAS COUNTY...OR 35 MILES EAST OF
TRINIDAD...AND WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3724 10400 3754 10344 3735 10326 3709 10389
TIME...MOT...LOC 2209Z 239DEG 28KT 3720 10385

$$
000 
WWUS55 KPUB 132221
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SAT JUN 13 2009

COC071-132300-
/O.CON.KPUB.SV.W.0033.000000T0000Z-090613T2300Z/
LAS ANIMAS CO-
421 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER CENTRAL LAS ANIMAS COUNTY...OR 42 MILES EAST OF
TRINIDAD...AND WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EAST CENTRAL LAS ANIMAS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3726 10394 3750 10340 3734 10328 3711 10385
TIME...MOT...LOC 2221Z 244DEG 29KT 3724 10374

$$
000 
WWUS55 KPUB 132240
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT SAT JUN 13 2009

COC071-132300-
/O.CON.KPUB.SV.W.0033.000000T0000Z-090613T2300Z/
LAS ANIMAS CO-
440 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER CENTRAL LAS ANIMAS COUNTY...OR 48 MILES EAST OF
TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EAST CENTRAL LAS ANIMAS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING
FOR SOUTHEAST COLORADO.

&&

LAT...LON 3726 10394 3750 10340 3734 10328 3711 10385
TIME...MOT...LOC 2240Z 249DEG 29KT 3725 10365

$$
000 
WWUS55 KPUB 132257
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT SAT JUN 13 2009

COC071-132308-
/O.EXP.KPUB.SV.W.0033.000000T0000Z-090613T2300Z/
LAS ANIMAS CO-
457 PM MDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY
EXPIRES AT 500 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3726 10394 3750 10340 3734 10328 3711 10385
TIME...MOT...LOC 2258Z 249DEG 29KT 3730 10348

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:38 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 13, 2:38 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SAT JUN 13 2009

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER.  VERY MOIST LOW
LEVELS ACRS THE SE PLAINS THIS AFTERNOON WITH DEW POINTS IN THE
UPPER 40S TO MID 50S. BOTH THE RUC13 AND NAM12 SHOW QUITE A BIT OF
CIN OVR THE FAR SE PLAINS THIS AFTERNOON AND EVENING...WITH LESS CIN
ALONG THE I25 CORRIDOR.  THE LATEST MESOANALYSIS SHOWS 1500-2000
J/KG OF CAPE ALONG THE I25 CORRIDOR EARLY THIS AFTERNOON...WITH THE
NAM AND RUC SHOWING THE POSSIBILITY OF HIGHER CAPE VALUES LATER THIS
AFTERNOON/EARLY THIS EVENING. DEEP LAYER SHEAR VALUES ARE ABOUT
45-50 KTS...SO CANNOT RULE OUT TORNADOES. UPR LVL LIFT ASSOCIATED
WITH A SHRTWV TROF MOVING OVR THE STATE WL ENHANCE SEVERE WEA
CHANCES. AT THIS POINT THE I25 CORRIDOR SEEMS TO HAVE THE BEST
CHANCE OF SEVERE WEATHER TO START WITH...BUT COULD THEN SEE SEVERE
SPREAD EWRD.  LATER TONIGHT LOW CLOUDS WL AGAIN SPREAD ACRS THE SE
PLAINS...BUT LOOKS LIKE THEY MAY BREAK UP EARLIER SUNDAY THAN THEY
DID TODAY FOR GOOD HEATING. DEW POINTS LOOK A LITTLE DRIER TOMORROW
OVR THE SE PLAINS WITH MID 40S TO LOWER 50S EXPECTED...STILL GOOD
ENOUGH FOR ISOLD TO SCT STORMS. NAM IS SHOWING A WEAK SHRTWV MOVING
ACRS CO ON SUNDAY AFTERNOON.  WE COULD AGAIN SEE A FEW SEVERE
STORMS.  SHEAR VALUES WL AGAIN BE AROUND 50 KTS...WITH CAPE VALUES
OF MAYBE AROUND 1500-2000 J/KG ACCORDING TO THE NAM WITH LITTLE CIN.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

WITH IMPENDING WEATHER WILL MAKE THIS BRIEF...

SOUTHWEST FLOW ALOFT THROUGH MONDAY...AND MOIST...UNSTABLE
AIR...WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SUNDAY EVENING.

AS SHORTWAVE MOVES TOWARD AND NORTH OF CWFA ON MONDAY...UPPER
FORCING AND INSTABILITY...AND COOL FRONT MOVING INTO THE SOUTHEAST
PLAINS DURING MONDAY AFTERNOON...CHANCE POPS LOOKS REASONABLE FOR
MUCH OF PLAINS...AND ISOLATEDS ELSEWHERE.

FOR TUESDAY...UPSLOPE FLOW AND MARGINALLY UNSTABLE ATMOSPHERE WILL
YIELD ISOLATED STORMS ACROSS THE PLAINS...AS WELL AS THE MOUNTAINS
AND HIGH VALLEYS.

WEDNESDAY AND THURSDAY...SHORTWAVE RIDGE GETS PUMPED UP WITH UPPER
LOW TO THE WEST...AND FAIRLY DRY AND HOT PATTERN DEVELOPS OVER
CWFA. THURSDAY...GFS FORECASTS SHORTWAVE TO BRUSH BY TO OUR NORTH
WHICH COULD DRAG A WEAK FRONTAL BOUNDARY INTO THE SOUTHEAST PLAINS
LATE THURSDAY...AND CAUSE SOME ISOLATED CONVECTION.

THEN FOR FRIDAY AND SATURDAY...RIDGE REBUILDS OVER CWFA...GIVING
RELATIVELY DRY AND HOT WEATHER TO THE AREA...WITH BEST CHANCES FOR
PRECIPITATION SHIFTED TO NORTHERN COLORADO. -TLM-

&&

.AVIATION...MVFR CIGS ARE LIKELY TO DEVELOP THIS EVENING AT
KCOS...WITH KALS AND KCOS GENERALLY SEEING VFR CONDITIONS THROUGH
THE EVENING...WITH THE SLIGHT CHANCE OF MVFR CIGS IN TSTMS.  LATER
TONIGHT MVFR AND IFR CIGS WL DEVELOP OVR MOST OF THE SE CO
PLAINS...WITH IFR CONDITIONS EXPECTED AT KCOS AND MOST LIKELY MVFR
CIGS AT KCOS.  THESE LOW CLOUDS CIGS SHOULD DISSIPATE AT KCOS AND
KPUB BY 16Z ON SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/13
Hazardous weather outlook, Jun 13, 10:33 AM MDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1033 AM MDT SAT JUN 13 2009

COZ058>089-093>099-141645-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1033 AM MDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...HIGH
VALLEYS AND ALONG THE INTERSTATE 25 CORRIDOR THIS AFTERNOON. SOME
STORMS WILL LIKELY THEN MOVE EASTWARD ACROSS THE REMAINDER OF THE
SOUTHEAST PLAINS DURING THE EVENING HOURS.

GOOD MOISTURE...STRONG WIND SHEAR AND AN UPPER LEVEL WEATHER
SYSTEM WILL LEAD TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...WITH
THE BEST CHANCES BEING NEAR THE SOUTHEAST MOUNTAINS AND IN COUNTIES
ALONG THE INTERSTATE 25 CORRIDOR. THE PRIMARY SEVERE WEATHER
THREATS TODAY WILL BE HAIL UP TO 2.5 INCHES IN DIAMETER...WIND
GUSTS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON
SUNDAY AND MONDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND LIGHTNING BEING THE MAIN HAZARDS.

FOR TUESDAY THROUGH FRIDAY...AFTERNOON AND EVENING THUNDERSTORMS
WILL NOT BE AS WIDESPREAD ON THE PLAINS. SMALL HAIL...GUSTY
WINDS...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY
OF THE STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY ACROSS THE SOUTHEAST PLAINS BETWEEN 2 PM AND
MIDNIGHT.

28/28

In the hours before

Special weather statement, Jun 13, 2:34 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT SAT JUN 13 2009

COZ088-132100-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
234 PM MDT SAT JUN 13 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES WEST OF TYRONE...OR 22 MILES
NORTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 13, 3:01 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SAT JUN 13 2009

COZ088-094-132145-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
301 PM MDT SAT JUN 13 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINCHERA...OR 26 MILES EAST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY...INCLUDING HIGHWAY 160.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 13, 3:37 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT SAT JUN 13 2009

COZ086-132215-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
337 PM MDT SAT JUN 13 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...PUEBLO.

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF PUEBLO RESERVOIR...OR 15 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO.
  BLENDE.
  AVONDALE.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:48 PM MDTSevere Thunderstorm WarningPUBKiowa87 min
Jun 12, 8:11 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers27 min
Jun 13, 12:13 AM MDTSevere Thunderstorm WarningPUBEl Paso62 min
Jun 13, 3:52 PM MDTSevere Thunderstorm WarningPUBPueblo53 min
Jun 13, 4:32 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas58 min
Jun 13, 4:50 PM MDTTornado WarningPUBBaca, Las Animas23 min
Jun 13, 5:01 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas46 min
Jun 13, 5:29 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.